Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 182, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 6, 2000, 12:45 AM CDT for Dodge County, Nebraska. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 6, 2000, 12:45 AM CDT (05:45 UTC)
- Expired
- Jul 6, 2000, 1:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dodge County, NE
The radar
The Omaha radar (KOAX), 45 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 12:51 AM CDT | Hail 1 | Dodge, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2284 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364 WUUS53 KOAX 060545 SVROMA NEC053-060645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1245 AM CDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DODGE COUNTY IN EAST CENTRAL NEBRASKA * UNTIL 145 AM CDT * AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF SNYDER...OR ABOUT 30 MILES NORTHEAST OF COLUMBUS...MOVING EAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 145 AM CDT INCLUDE HOOPER...UEHLING...NICKERSON...WINSLOW AND FREMONT. IF YOU ARE IN THE WARNED AREA...PREPARE FOR 60 MPH WINDS...HAIL UP TO 3/4 INCH IN DIAMETER...VERY HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4173 9692 4148 9687 4142 9644 4174 9650 MILLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:00 PM CDT, 9 hours 45 minutes earlier.
Area forecast discussion, Jul 5, 3:00 PM CDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT WED JUL 5 2000
VERY BUSY WITH LIMITED TIME FOR DISCUSSION. STRONGEST PORTION OF
THUNDERSTORM COMPLEX SHIFTING INTO SOUTHWEST IOWA ATTM. HOWEVER
APPEARS TO GOOD CHANCE FOR ADDITIONAL DEVELOPMENT TNGT AS VERY MOIST
AND UNSTABLE CONVERGENCES AND IS LIFTED OVER WMFNT STALLED ALONG
NEBRASKA/KANSAS BORDER INTO NRN MISSOURI. ETA AND MESO ETA ALSO
KEYING ON THIS WITH QPF AND H3 DIVERGENCE PATTERN. WITH HEAVY
RAINFALL TODAY WITH EVENING SOME ONGOING RUNOFF PRBLMS AT THIS TIME
FEEL A FFA WARRANTED TNGT FOR MUCH OF CWFA EXCEPT PSBLY AREA VCNTY
KS BORDER WHERE H7 WARMER H7 TEMPS AOA 13C-14C LIMITING SRN EXTEND
OF DVMPMNT. ACTIVITY MAY LINGER INTO ESPCLY NRN CWFA UNTIL MRNG.
APPEARS INCREASING MID LEVEL TEMPS AND BNDRY LIFTING NWD SHOULD
LIMIT CONVECTION THEREAFTER WITH SFC BNDRY LIFTING NWD. HOWEVER SOME
CONCERN BY LATE FRI OR FRI NIGHT NERN NEB AS BNDRY APPROACHES.
.OMA...FLASH FLOOD WATCH TNGT...ALONG AND N OF A LINE FROM TOBIAS NEBRASKA
TO HAMBURG AND BRADDYVILLE IA.
GWThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:37 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 38 min |
| Jul 5, 11:45 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 45 min |
| Jul 6, 12:22 AM CDT | Flash Flood Warning | OAX | Antelope, Madison, Stanton | 6 hr |
| Jul 6, 12:28 AM CDT | Severe Thunderstorm Warning | OAX | Madison | 62 min |
| Jul 6, 12:32 AM CDT | Flash Flood Warning | OAX | Colfax, Dodge, Douglas, Saunders, Washington | 6 hr |
| Jul 6, 2:34 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.